# SDR CA120203002

- Difficulty date: January 30, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cndair CL6002D24
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B

## Discrepancy

(CAN) DURING CRUISE, JUST PRIOR TO DESCENT, WE SAW ARCING AND GLOWINGVFROM TOP PART OF CAPTAIN`S FORWARD WINDSHIELD.  WE SHUTOFF THE HEAT TO THE CAPTAIN`S SIDE AND FOLLOWED NON-NORMAL CHECKLIST.  AFTER THE HEAT WAS SELECTED OFF, THE OUTER PANE SHATTERED.  WE NOTIFIED ATC AND STARTED A DESCENT. DECLARED AN EMERGENCY AND WE NOTIFIED THE F/A OF A YELLOW LEVEL EMERGENCY. WE DECIDED TO WEAR OUR OXYGEN MASKS FOR THE DURATION OF THE FLIGHT IN CASE ANYTHING ELSE HAPPENED WITH THE WINDSHIELD, BUT DID NOT DEPLOY THE CABIN MASKS AS THE PRESSURIZATION WAS NORMAL AND INNER PLYS WERE NOT CRACKED.  AFTER WE HAD DESCENDED AND ALL THE CHECKLISTS WERE DONE, F/A AGAIN TO FURTHER EXPLAIN WHAT WAS GOING ON AND TO MAKE SURE THEY WERE READY.  WE HAD A NORMAL LANDING AND WERE MET BY CFR.  PN WINDSHIELD, PN: TBD
